On the Second Boundary Value Problem for Monge-Ampère Type Equations and Geometric Optics



Publication Details

Jiang, F. & Trudinger, N. S. (2018). On the Second Boundary Value Problem for Monge–Ampère Type Equations and Geometric Optics. Archive for Rational Mechanics and Analysis, 229 (2), 547-567.


In this paper, we prove the existence of classical solutions to second boundary value problems for generated prescribed Jacobian equations, as recently developed by the second author, thereby obtaining extensions of classical solvability of optimal transportation problems to problems arising in near field geometric optics. Our results depend in particular on a priori second derivative estimates recently established by the authors under weak co-dimension one convexity hypotheses on the associated matrix functions with respect to the gradient variables, (A3w). We also avoid domain deformations by using the convexity theory of generating functions to construct unique initial solutions for our homotopy family, thereby enabling application of the degree theory for nonlinear oblique boundary value problems.

Please refer to publisher version or contact your library.



Link to publisher version (DOI)